Anu-Med rectal

Name: Anu-Med rectal

What is Anu-Med (phenylephrine rectal)?

Phenylephrine is a decongestant that shrinks blood vessels. Dilated blood vessels can cause hemorrhoids.

Phenylephrine rectal is used on the rectum to relieve itching, burning, irritation, and swelling caused by hemorrhoids.

Phenylephrine rectal may also be used for purposes not listed in this medication guide.

What is the most important information I should know about Anu-Med (phenylephrine rectal)?

Ask a doctor or pharmacist if it is safe for you to use this medicine if you have heart disease, high blood pressure, an enlarged prostate, urination problems, diabetes, a thyroid disorder, or if you take an antidepressant or blood pressure medication.

Always ask a doctor before using phenylephrine rectal on a child. Do not give this medicine to a child younger than 2 years old.

Do not use phenylephrine rectal for longer than 7 days in a row. Talk with your doctor if your symptoms do not improve, or if they get worse after treatment.

Ask a doctor or pharmacist before taking any cough, cold, or allergy medicine. Phenylephrine is contained in many combination medicines. Taking certain products together can cause you to get too much phenylephrine. Check the label to see if a medicine contains phenylephrine, or a decongestant.

What happens if I miss a dose?

Since phenylephrine rectal is used on an as needed basis, you are not likely to miss a dose. Do not use phenylephrine rectal more than 4 times per day.

Anu-Med (phenylephrine rectal) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using phenylephrine rectal and call your doctor at once if you have a serious side effect such as:

  • rectal bleeding;

  • severe irritation inside or around your rectum; or

  • dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure);

Less serious side effects are more likely, and you may have none at all.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect Anu-Med (phenylephrine rectal)?

Ask a doctor or pharmacist if it is safe for you to use phenylephrine rectal if you are also using any of the following drugs:

  • an antidepressant; or

  • blood pressure medication.

This list is not complete and other drugs may interact with phenylephrine rectal. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.

Interactions

The effects of some drugs can change if you take other drugs or herbal products at the same time. This can increase your risk for serious side effects or may cause your medications not to work correctly. These drug interactions are possible, but do not always occur. Your doctor or pharmacist can often prevent or manage interactions by changing how you use your medications or by close monitoring.

To help your doctor and pharmacist give you the best care, be sure to tell your doctor and pharmacist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products) before starting treatment with this product. While using this product, do not start, stop, or change the dosage of any other medicines you are using without your doctor's approval.

Some products that may interact with this drug include: aldesleukin, "blood thinners" (such as warfarin), vaccines.

Check all prescription and nonprescription medicine labels carefully since many medications contain pain relievers/fever reducers (including aspirin, salicylates, NSAIDs such as ibuprofen, naproxen) that may increase your risk of bleeding when taken with corticosteroids. However, if your doctor has directed you to take low-dose aspirin for heart attack or stroke prevention (usually at dosages of 81-325 milligrams a day), you should continue taking the aspirin unless your doctor instructs you otherwise. Ask your pharmacist about using those products safely.

This document does not contain all possible drug interactions. Keep a list of all the products you use. Share this list with your doctor and pharmacist to lessen your risk for serious medication problems.

(web3)